Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 19, 2007, 11:43 PM EDT for Marion County, Indiana. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 11:43 PM EDT (03:43 UTC)
- Expired
- Aug 20, 2007, 12:30 AM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Marion County, IN
The radar
The Indianapolis radar (KIND), 26 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 11:59 PM EDT | HAIL 1 | 1 N Clermont, IN | |
| Aug 20, 12:02 AM EDT | TSTM WND GST 59 | 2 Nw Indianapolis, IN | EAGLE CREEK ASOS. |
| Aug 20, 12:05 AM EDT | HAIL 1 | N Indianapolis, IN | REPORTED AT 10TH AND COUNTRY CLUB. |
| Aug 20, 12:05 AM EDT | HAIL 1.75 | Indianapolis, IN | GOLF BALL HAIL AND EST 40 MPH WINDS IN PIKE TOWNSHIP W 56TH AND TOWNSHIP LINE ROAD. |
| Aug 20, 12:12 AM EDT | HAIL 0.25 | Indianapolis, IN | I-465 AND 56TH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 200343
SVRIND
INC097-200430-
/O.NEW.KIND.SV.W.0065.070820T0343Z-070820T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1143 PM EDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARION COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF INDIANAPOLIS...
* UNTIL 1230 AM EDT
* AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
CLERMONT...OR ABOUT 16 MILES WEST OF INDIANAPOLIS...AND MOVING EAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLERMONT BY 1155 PM EDT...
SPEEDWAY BY 1205 AM EDT...
ROCKY RIPPLE BY 1210 AM EDT...
MERIDIAN HILLS BY 1215 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3993 8595 3988 8595 3987 8596 3986 8595
3974 8596 3976 8634 3993 8634
TIME...MOT...LOC 0343Z 273DEG 24KT 3985 8641
$$
SALLY1 follow-up statement
000
WWUS53 KIND 200402
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1201 AM EDT MON AUG 20 2007
INC097-200430-
/O.CON.KIND.SV.W.0065.000000T0000Z-070820T0430Z/
MARION-
1201 AM EDT MON AUG 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHERN MARION COUNTY...
AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WYNNEDALE...OR ABOUT 8 MILES NORTHWEST OF INDIANAPOLIS...MOVING EAST
AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRING HILL BY 1210 AM EDT...
INDIANAPOLIS BY 1215 AM EDT...
WARREN PARK BY 1225 AM EDT...
LAWRENCE BY 1230 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
ONE INCH HAIL HAS BEEN REPORTED IN CLERMONT WITH THIS STORM. IF YOU
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE
AND PROPERTY.
LAT...LON 3993 8595 3988 8595 3987 8596 3986 8595
3974 8596 3976 8634 3993 8634
TIME...MOT...LOC 0401Z 273DEG 24KT 3984 8625
$$
SALLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:48 PM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 19, 6:48 PM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 648 PM EDT SUN AUG 19 2007 .AVIATION...DISCUSSION FOR 00Z TAFS. WARM FNT REMAINS JUST N OF THE FA THIS EVE AND IS EXPECTED TO STAY THERE OR MOVE A LITTLE N. BULK OF THE PRECIP HAS BEEN OCCURING N OF THE FNT WITHIN 310K UPGLIDE AND CONDENSATION PRES DEFICITS LESS THAN 30 MB. BASES ON MODEL DATA AND RADAR TRENDS...THE MORE WIDESPREAD RAINFALL WL CONT TO REMAIN N OF THE FA UNTIL TOMORROW AFTERNOON WHEN THE REMANTS OF ERIN MOV ACRS. PIECES OF ENERGY MOVING ACRS FM ERIN WL KEEP A FEW RWS AND POSSIBLY TRWS AROUND TNGT ESP AT LAF. IN FACT...STG TRW ACRS WARREN CO AT 2247Z LOOKS LIKE IT MAY CLIP LAF IN THE 00Z-02Z TIME FRAME. OTHERWISE...VFR CIGS RULED S OF THE FNT AND LIKE THE MOS WHICH KEEPS IT THAT WAY. ALSO...DONT EXPECT FOG WITH AT LEAST A FAIRLY THICK AC DECK EXPECTED OVERNGT. && .PREV DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN UNTIL MID WEEK. AT 18Z A WARM FRONT WAS ACROSS NORTHERN SECTIONS OF THE FORECAST AREA /FA/. REMNANTS OF ERIN WERE ACROSS OK. MOST TSRA ACTIVITY WAS NORTH OF THE WARM FRONT ACROSS NORTHERN IL...IN...AND OH. MODELS IN FAIR AGREEMENT. NO MODEL WAS DOING VERY WELL WITH PRECIP ACROSS NRN IN...AND ALL HAD SOME ISSUES INITIALIZING REMNANTS OF ERIN. ALSO...MODELS ALSO SUFFER SOME FEEDBACK ISSUES /PRECIP BULLSEYES FOR EXAMPLE/...MOST NOTABLY THE GFS BY 42 HOURS. WILL USE A BLEND OF MODELS TAKING OUT FEEDBACK ISSUES. BEST FRONTOGENETIC FORCING WILL REMAIN TO THE N OF THE FA TONIGHT...CLOSER TO THE FRONT. CURRENT RADAR TRENDS ARE TAKING MOISTURE ACROSS MO NE INTO NRN IL THEN E ACROSS NRN IN. THIS WILL LIKELY CONTINUE AS UPPER FLOW SUPPORTS THIS MOVEMENT. THUS HIGHEST POPS TONIGHT WILL BE ACROSS NRN PARTS OF THE FA. ISENTROPIC UPGLIDE WILL CONTINUE THROUGHOUT THE NIGHT ACROSS THE FA...SO THREAT FOR SHOWERS WILL EXIST EVERYWHERE. WILL GO LIKELY POPS ACROSS AREAS NORTH OF INDIANAPOLIS...WITH SOME CATEGORICAL POPS IN THE FAR NRN FA. CHANCE POPS LOOK BEST ELSEWHERE. HEAVY RAIN THREAT LOOKS TO BE CONFINED TO AREAS N OF THE FA CLOSER TO STRONG FRONTOGENESIS. CLOUDS AND INCREASING SURFACE DEWPOINTS WILL KEEP TEMPS NEAR MAV NUMBERS. ON MONDAY UPPER TROF /REMNANTS OF ERIN/ WILL MOVE ACROSS THE FA. PRECIPITATION EFFICIENCIES INCREASE DURING THE DAY AS AMPLE MOISTURE MOVES IN WITH THE SYSTEM. OVERALL SYNOPTIC FORCING INCREASES AS WELL WITH THE UPPER TROF. THUS FEEL LIKELY POPS LOOK BEST ACROSS MOST OF THE FA. WITH RAIN EXPECTED SEE NO REASON TO CUT MAV POPS IN THE CATEGORICAL RANGE ACROSS LAF AREA SO WILL GO CATEGORICAL THERE. TEMPERATURES WILL BE TRICKY AS ANY BREAKS IN THE CLOUDS/SHOWERS WILL LEAD TO A QUICK RISE IN TEMPS. TEMPS TODAY ARE IN THE UPPER 80S WHERE THE SUN BROKE THRU FOR A TIME. THUS THE WARM MAV CANNOT BE COMPLETELY RULED OUT. WITH THE UNCERTAINTY WILL COMPROMISE BETWEEN WARM MAV AND COOLER MET MOST AREAS. SYSTEM EXITS MONDAY NIGHT. WILL GO LIKELY POPS ERN FA AND CHANCE WRN FA AS SYSTEM PULLS OUT. ON TUESDAY NO STRONG FORCING AROUND BUT ATMOSPHERE WILL BE UNSTABLE AND SUSCEPTIBLE TO ANY WAVE IN THE FLOW ALOFT. WILL CONTINUE CHANCE POPS. UPPER RIDGE WILL BEGIN TO DOMINATE THE WEATHER BY WEDNESDAY...SO HAVE CONTINUED DRY AND HOT FORECAST FOR THEN. COLD FRONT TRIES TO WORK ACROSS FA BY THE END OF THE WEEK AND SHOULD SUCCEED BY SUNDAY AS RIDGE GETS PUSHED SOUTH. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CS AVIATION...MK
Hazardous weather outlook, Aug 19, 3:43 PM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 343 PM EDT SUN AUG 19 2007 INZ021-028>031-035>043-201945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- 343 PM EDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT. HEAVY RAIN WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. SOME OF THE STORMS MAY BE STRONG ON MONDAY WITH HEAVY RAIN AND GUSTY WINDS THE PRIMARY THREATS. ADDITIONAL STORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ044>049-051>057-060>065-067>072-201945- PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 343 PM EDT SUN AUG 19 2007 /243 PM CDT SUN AUG 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT. SOME STORMS MAY PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE ON MONDAY AND TUESDAY. SOME OF THE STORMS MAY BE STRONG ON MONDAY WITH HEAVY RAIN AND GUSTY WINDS THE PRIMARY THREATS. ADDITIONAL STORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY NIGHT FOR MUCH OF THE AREA. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. HEAT INDEX VALUES MAY APPROACH 100 DEGREES DURING THE AFTERNOON ON WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Aug 19, 8:25 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 PM EDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG LINDEN 40.19N 86.90W
08/19/2007 MONTGOMERY IN LAW ENFORCEMENT
TREES DOWN ALONG STATE ROAD 231.
&&
MKOCHLocal storm report, Aug 19, 9:33 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
933 PM EDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG 2 NNE LEBANON 40.08N 86.46W
08/19/2007 BOONE IN TRAINED SPOTTER
TREES DOWN NEAR SR 47 BETWEEN SR 39 AND US 421.
&&
ABROOKSLocal storm report, Aug 19, 10:55 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1055 PM EDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 5 NW GREENFIELD 39.84N 85.84W
08/19/2007 HANCOCK IN LAW ENFORCEMENT
2 TREES DOWN.
&&
MKOCHLocal storm report, Aug 19, 11:33 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1133 PM EDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL DUNREITH 39.80N 85.44W
08/19/2007 E1.00 INCH HENRY IN AMATEUR RADIO
HAIL REPORTED ON US 40.
&&
ABROOKSThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:18 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 27 min |
| Aug 19, 9:07 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 38 min |
| Aug 19, 10:35 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry | 40 min |
| Aug 19, 11:21 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 24 min |
| Aug 19, 11:21 PM EDT | Severe Thunderstorm Warning | IND | Henry | 39 min |
| Aug 20, 12:27 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion | 32 min |
| Aug 20, 11:39 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 24 hr |
| Aug 20, 11:39 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 24 hr |
| Aug 20, 11:39 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 24 hr |
| Aug 20, 3:19 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.